MAUDE Adverse Event Report: COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Premature Activation (1484); Off-Label Use (1494); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lab manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a peripheral vascular procedure a zilver flex 35 biliary self-expanding stent was being placed when the stent deployed prematurely.The stent was being advanced over the wire through the common femoral artery, before putting the stent in the sheath, when the stent deployed over the wire.Another zilver flex 35 biliary self-expanding stent was used to complete the procedure.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a peripheral vascular procedure a zilver flex 35 biliary self-expanding stent was being placed when the stent deployed prematurely.The stent was being advanced over the wire through the common femoral artery, before putting the stent in the sheath, when the stent deployed over the wire.Another zilver flex 35 biliary self-expanding stent was used to complete the procedure.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned the complaint device to cook for investigation.The stent was partially deployed.The red safety tab was in place on return.The device flushed without any issues, and a 0.035¿ wire guide passed without issue.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of the dmr, dhr, ifu, and investigation of return device provides evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that component failure and unintended use error contributed to the failure mode.Per the product ifu, the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasm in the biliary tree.It is known that the intended procedure for this device was a peripheral vascular procedure.It is not possible to state how the device will perform when used outside of its validated state.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10702357
Report Number1820334-2020-01896
Device Sequence Number14514685
Product Code FGE
UDI-Device Identifier10827002501673
UDI-Public(01)10827002501673(17)221213(10)10325828
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K080037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2022
Device Model NumberN/A
Device Catalogue NumberZIB6-35-125-6-140
Device Lot Number10325828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1